MAUDE Adverse Event Report: ORTHOFIX SRL TL PLUS WIRE TENSIONER WITH TIP

ORTHOFIX SRL TL PLUS WIRE TENSIONER WITH TIP
Catalog Number 54-1139
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
The information provided states: hospital name: (b)(6) hospital surgeon's name: dr.(b)(6).Date of initial surgery: unknown.Body part to which device was applied: unknown.Surgery description: correction.Patient information: n/a.Problem observed during: clinical use on patient/intraoperative.Type of problem: device functional problem.Event description: the tensioners part number 54- 1139 x 2 would not tension during the surgery.The territory manager states that there was about an hour delay in the surgery but no affect on the patient.They were able to complete the surgery without further issues.The complaint report form also indicates: the device failure had no adverse effects on patient.The initial surgery was completed with the device.The event led to a delay in the duration of the surgical procedure: about an hour.An additional surgery is not required.A medical intervention (outpatient clinic) was not required.Copies of the operative reports are not available.Copies of the x-ray images are not available.Patient current health condition: unknown.Please also refer to mfr report 2183449-2024-00008.
 
Additional Manufacturer Narrative
The devices involved in this event have not been received yet.The technical evaluation will be performed as soon as the devices become available.As soon as further information is available, orthofixl will provide a follow up report.Please refer also to mfr report 2183449-2024-00008.
 
Additional Manufacturer Narrative
Analysis of historical records orthofix checked the internal records related to the controls made on the device code 54-1139 lot 2318494-10 marked on the component, before the market release.No anomalies have been found.The original lot, manufactured in 2024, was comprised of (b)(4) units.All of them have already been distributed to the market.According to orthofix historical records, no other notifications have been received for this specific device lot.-orthofix checked the internal records related to the controls made on the device code 54-1139 lot 2321584-04 marked on the component, before the market release.No anomalies have been found.The original lot, manufactured in 2024, was comprised of (b)(4) units.All of them have already been distributed to the market.According to orthofix historical records, no other notifications have been received for this specific device lot.Technical evaluation the returned devices were examined by orthofix quality operations department.The devices were subjected to visual check as per orthofix specification.The visual check on both tensioners evidenced signs of use, like scratches on the surface and halos (probably due to the cleaning process).Reference code and lot number are still visible.No other issues were detected.Lot 2318494-10.In the functional check no anomalies were detected.It was possible to close the handle.-lot 2321584-04.In the functional check it was evidenced that the closing movement of the handle is not fluid.The handle could not be closed.The functional test of the tensioners was then performed using the calibrated gauge code sc3065.The devices could not tension the wire up to the target as per orthofix specifications.The devices were then cleaned and lubricated and retested.The devices passed the test.The moving parts are fluid and both handles can be fully closed.Final comments: the results of the technical investigation concluded that the returned tensioners still perform properly after the cleaning and lubrication activity performed by orthofix srl.The failure occurred is attributable to an inadequate reprocessing of the devices after each use (absence of lubrication and/or debris not removed during the cleaning activities).Orthofix would like to remind to follow the reprocessing and lubricating instructions provided in the instructions for use leaflet, ref: pq wtn.Please be informed that adequate lubrication should be performed after the disinfection process, when the instrument is cold.After lubrication, the device should be opened and closed to distribute the lubricant inside the mechanism.The analysis of the historical data evidenced that no other similar notifications have been received on devices belonging to the same lots.Please refer also to mfr report 2183449-2024-00008 follow up 1.
 
Event or Problem Description
The information provided states: hospital name: (b)(6) hospital surgeon's name: dr.(b)(6) date of initial surgery: unknown body part to which device was applied: unknown surgery description: correction patient information: n/a problem observed during: clinical use on patient/intraoperative type of problem: device functional problem event description: the tensioners' part number 54- 1139 x 2 would not tension during the surgery.The territory manager states that there was about an hour delay in the surgery but no affect on the patient.They were able to complete the surgery without further issues.The complaint report form also indicates: the device failure had no adverse effects on patient the initial surgery was completed with the device the event led to a delay in the duration of the surgical procedure: about an hour an additional surgery is not required a medical intervention (outpatient clinic) was not required copies of the operative reports are not available copies of the x-ray images are not available patient current health condition: unknown please also refer to mfr report 2183449-2024-00008 follow up 1.

Brand Name
TL PLUS WIRE TENSIONER WITH TIP
Common Device Name
TL PLUS WIRE TENSIONER WITH TIP
Manufacturer (Section D)
ORTHOFIX SRL
via delle nazioni, 9
bussolengo, verona, italy
IT 
Manufacturer (Section G)
ORTHOFIX SRL
via delle nazioni, 9
bussolengo, verona, italy
IT  
Manufacturer Contact
gianluca ricadona
via delle nazioni, 9
bussolengo, verona, italy 
IT  
MDR Report Key19657822
Report Number2183449-2024-00009
Device Sequence Number17828939
Product Code LXT
UDI-Device Identifier18033509856563
UDI-Public18033509856563
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K941048
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number54-1139
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/10/2024
Supplement Date Received by Manufacturer06/10/2024
Initial Report FDA Received Date07/02/2024
Supplement Report FDA Received Date09/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/19/2024
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown